Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 222, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2012, 12:50 PM CDT for East Carroll Parish, Madison Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2012, 12:50 PM CDT (17:50 UTC)
- Expired
- May 7, 2012, 1:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2057 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS54 KJAN 071750
SVRJAN
LAC035-065-071830-
/O.NEW.KJAN.SV.W.0222.120507T1750Z-120507T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT MON MAY 7 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
EASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF TALLULAH...
* UNTIL 130 PM CDT
* AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OMEGA MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TALLULAH BY 105 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3256 9108 3251 9100 3249 9099 3248 9103
3255 9109 3249 9112 3245 9108 3244 9097
3238 9100 3235 9099 3234 9091 3237 9087
3230 9091 3228 9094 3229 9098 3227 9098
3226 9118 3255 9124
TIME...MOT...LOC 1750Z 349DEG 17KT 3248 9111
$$
401 follow-up statement
117
WWUS54 KJAN 071812 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT MON MAY 7 2012
LAC035-071822-
/O.CAN.KJAN.SV.W.0222.000000T0000Z-120507T1830Z/
EAST CARROLL LA-
112 PM CDT MON MAY 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL EAST
CARROLL PARISH IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3244 9122 3249 9112 3244 9105 3244 9097
3236 9100 3234 9091 3236 9089 3232 9090
3228 9094 3229 9098 3227 9099 3226 9118
TIME...MOT...LOC 1812Z 349DEG 17KT 3240 9107
$$
LAC065-071830-
/O.CON.KJAN.SV.W.0222.000000T0000Z-120507T1830Z/
MADISON LA-
112 PM CDT MON MAY 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR EASTERN MADISON PARISH...
AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE LOCATED NEAR
MANSFORD AND ALSO JUST SOUTH OF MOUND MOVING SOUTH AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3244 9122 3249 9112 3244 9105 3244 9097
3236 9100 3234 9091 3236 9089 3232 9090
3228 9094 3229 9098 3227 9099 3226 9118
TIME...MOT...LOC 1812Z 349DEG 17KT 3240 9107
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 11:58 AM CDT, 52 minutes earlier.
Area forecast discussion, May 7, 11:58 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1158 AM CDT MON MAY 7 2012 .UPDATE...MORNING COMPLEX IS EVOLVING SIMILAR TO EXPECTED AND HAS NOW PASSED THAT MORNING LULL PERIOD AND IS SHOWING CONTINUED ORGANIZATION AS THERE REMAINS A BALANCE BETWEEN THE COLD POOL AND NEW SE PROPAGATING CONVECTION. THE LEADING EDGE IS NOT MOVING INTO INCREASING INSTABILITY AND LOOK FOR THIS TO CONTINUE TO BE THE CASE THROUGH THE AFTERNOON. LOOK FOR A MIX OF STRONG/SVR STORMS AS THE COMBINATION OF LIFT/INSTABILITY SUPPORT THAT. DMG WIND AND QUARTER SIZED HAIL LOOK TO BE THE MAIN RISKS WITH THE STRONGER CORES ALONG THE LINE. THERE IS THE POSSIBILITY OF A SVR TS WATCH BEING ISSUED FOR THE CENTRAL/NE/E PORTIONS PER MD #724. AS FOR SPECIFIC FORECAST ELEMENTS TODAY...MAIN ADJ HAVE BEEN TO HOURLY TEMPS. EARLIER ADJ ARE STILL ON TRACK...BUT LOOK FOR AN UPDATE TO POPS/WX JUST AFTER NOON TO MATCH RECENT TRENDS. THE MOST LIKELY CHANCES WOULD BE TO LOWER POPS IN THE NW AND INCREASE VALUES ACROSS CENTRAL AND EASTERN SECTIONS. THE NEXT CHALLENGE IS TO FIGURE OUT IF NEW DEVELOPMENT WILL OCCUR BACK TO OUR W/NW WHERE THE SFC BOUNDARY HAS HUNG UP A BIT. THERE ARE INDICATIONS THAT NEW DEVELOP MAY OCCUR THERE WHERE BETTER FORCING WILL EXIST DUE TO THE PROXIMITY OF THE LOW LEVEL SYNOPTIC FEATURES AND THE COMBINATION OF HIGH INSTABILITY IN THAT AREA. IF THAT OCCURS...LOOK FOR DEVELOPMENT TO MOVE GENERALLY SE DOWN ALONG THE LEFT OVER SFC BOUNDARY FROM THE CURRENT COMPLEX. TIMING ON THIS IS VERY DIFFICULT AND IT APPEARS THAT LATER WOULD BE BETTER FOR OUR AREA. MORE ON THIS IN THE AFTERNOON PACKAGE. /CME/ && .AVIATION... ALL SITES ARE VFR THIS MORNING...BUT THUNDERSTORMS ARE MOVING INTO THE DELTA AND THEY WILL BRING BRIEF IFR/MVFR CONDITIONS TO GWO/GLH THIS MORNING. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON ACROSS THE REMAINING SITES WHICH ONCE AGAIN MAY BRING TEMPO IFR/MVFR CONDITIONS. WINDS THIS AFTERNOON WILL START OUT SOUTHERLY BETWEEN 5-10 FOR MOST SITES...BUT WILL BE GUSTY WITH THUNDERSTORM ACTIVITY. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/ && .PREV DISCUSSION... /ISSUED 1105 AM CDT MON MAY 7 2012/ UPDATE...QUICK UPDATE HERE TO INCREASE POPS ACROSS THE NW AREAS THIS MORNING TO CATCH THE S/SE MOVING COMPLEX. ADDITIONALLY...TEMPS WERE ADJ THIS MORNING TO REPRESENT THE COLD POOL MOVING INTO THE DELTA. THIS WILL ALSO IMPACT MAX TEMPS THIS AFTERNOON AND HIGHS WERE LOWERED A BIT. OTHER ADJ WERE TO TAPER POPS/WX WORDING BACK TO MORE MIDDAY AND AFTERNOON FOR CENTRAL SECTIONS. AS FOR EXPECTATIONS WITH THIS COMPLEX...IT CURRENTLY IS SUB SVR AND MAINLY A HEAVY PRECIP PRODUCER RIGHT NOW WITH SOME 25-40MPH WINDS. THESE MORNING COMPLEXES TYPICALLY WANE THROUGH 9-10AM AND THIS SEEMS TO BE FOLLOWING THE USUAL EVOLUTION. HOWEVER...IF IT CAN REMAIN SOMEWHAT ORGANIZED THROUGH 10 AM AND NOT HAVE THE COLD POOL RACE OUT AHEAD OF THE CONVECTION...THEN AN UPSWING IN INTENSITY WILL LIKELY OCCUR AS THE LEADING EDGE OF THE SYSTEM COMBINES WITH INCREASING INSTABILITY AND SFC BASED BUOYANCY. IF THIS OCCURS...THEN SVR STORMS WILL BE POSSIBLE WITH WIND/HAIL THE MAIN RISK. AT THIS POINT...CENTRAL AND NE/E SECTIONS OF THE CWA WOULD HAVE THE PRIMARY RISK DUE TO THE S/SE PROPAGATING COLD POOL INTERACTING WITH THE INCREASING INSTABILITY. THE NW DELTA LOOKS TO GET STABILIZED THIS MORNING AND MAY BE PROTECTED UNTIL LATER TONIGHT. LOOK FOR ANOTHER UPDATE LATER THIS MORNING. A BETTER HANDLE ON HOW THINGS WILL PLAY OUT FOR THE AFTERNOON SHOULD EXIST AFTER WE SEE HOW THE COMPLEX AND ASSOCIATED COLD POOL EVOLVES THIS MORNING. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 67 86 64 / 38 31 63 58 MERIDIAN 88 64 87 64 / 53 38 62 54 VICKSBURG 88 67 85 62 / 32 37 63 62 HATTIESBURG 87 65 88 66 / 44 27 50 46 NATCHEZ 87 67 86 65 / 32 21 50 48 GREENVILLE 85 68 84 61 / 76 53 50 51 GREENWOOD 85 67 86 61 / 63 56 61 51 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, May 7, 5:25 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 525 AM CDT MON MAY 7 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-081030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 525 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND SOME STORMS COULD BE SEVERE... ESPECIALLY NORTH OF THE INTERSTATE 20 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND VERY UNSTABLE AIRMASS TO CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. THE PRIMARY SEVERE WEATHER RISKS WILL BE WIND GUSTS UP TO 60 MPH AND QUARTER TO GOLF BALL SIZE HAIL. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TUESDAY. LAZ023>026-MSZ053>066-072>074-081030- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 525 AM CDT MON MAY 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...AND A FEW STORMS WILL BE STRONG TO SEVERE AS DAYTIME HEATING CONTRIBUTES TO A VERY UNSTABLE AIRMASS. STORMS WILL BE CAPABLE OF PRODUCING HAIL AND 50 TO 60 MPH WIND GUSTS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, May 7, 9:39 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT MON MAY 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 NNE MCCOOL 33.24N 89.32W
05/06/2012 E1.00 INCH ATTALA MS POST OFFICE
&&
CMESpecial weather statement, May 7, 10:15 AM CDT, 2 hours 35 minutes before
MSZ019-025-034-035-071600-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
1015 AM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT MON MAY 7 2012
...LINE OF STORMS MOVING ACROSS HIGHWAY 82 IN THE UPPER DELTA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 7 MILES WEST
OF MINTER CITY TO METCALFE AT 1015 AM CDT...MOVING SOUTHEAST AT 30
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN HUMPHREYS...LEFLORE...SUNFLOWER AND NORTHERN
WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3376 9026 3370 9030 3374 9023 3365 9010
3346 9010 3341 9018 3333 9018 3337 9032
3335 9028 3323 9034 3311 9063 3338 9107
3345 9106 3342 9113 3353 9094 3353 9077
3361 9076 3362 9066 3382 9039
TIME...MOT...LOC 1515Z 307DEG 26KT 3372 9037 3356 9063
3342 9097
BYBSpecial weather statement, May 7, 11:06 AM CDT, 1 hour 44 minutes before
MSZ025>029-036-071705-
WEBSTER MS-MONTGOMERY MS-LEFLORE MS-HOLMES MS-GRENADA MS-CARROLL MS-
1106 AM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT MON MAY 7 2012
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF NORTH
CENTRAL MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 10 MILES NORTH OF
GORE SPRINGS TO 6 MILES SOUTHWEST OF QUITO AT 1106 AM CDT...MOVING
SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CARROLL...EASTERN GRENADA...NORTHERN HOLMES...SOUTHERN
LEFLORE...MONTGOMERY AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3373 8950 3374 8909 3372 8903 3356 8902
3356 8909 3353 8909 3352 8927 3344 8945
3328 8946 3329 8970 3319 8978 3302 8986
3327 9034 3331 9034 3328 9036 3333 9046
3339 9046 3361 8996 3388 8969 3387 8951
TIME...MOT...LOC 1606Z 303DEG 27KT 3388 8953 3356 8986
3335 9032
BYBSpecial weather statement, May 7, 11:33 AM CDT, 1 hour 17 minutes before
LAZ007>009-MSZ034-035-040>042-071735-
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS-YAZOO MS-
MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
1133 AM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CDT MON MAY 7 2012
...STRONG THUNDERSTORMS PUSHING SOUTH DOWN THE AXIS OF THE
MISSISSIPPI RIVER...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 7 MILES EAST
OF BELZONI TO 7 MILES NORTHWEST OF OAK GROVE AT 1133 AM CDT...MOVING
SOUTH AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO...HUMPHREYS...ISSAQUENA...SHARKEY AND SOUTHERN
WASHINGTON COUNTIES...AND WEST CARROLL...EAST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3299 9158 3300 9117 3304 9112 3309 9114
3326 9033 3310 9035 3309 9038 3311 9042
3305 9043 3296 9021 3274 9017 3257 9095
3256 9111 3254 9114 3254 9145 3254 9146
3255 9144 3258 9145 3259 9151
TIME...MOT...LOC 1633Z 350DEG 19KT 3316 9036 3291 9147
BYBSpecial weather statement, May 7, 11:59 AM CDT, 51 minutes before
MSZ028>030-032-033-036>038-043-044-071800-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-MADISON MS-
LEAKE MS-HOLMES MS-CLAY MS-CHOCTAW MS-
1159 AM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT MON MAY 7 2012
...LINE OF STRONG THUNDERSTORMS PUSHING SOUTHEAST ACROSS PORTIONS OF
CENTRAL AND NORTHEASTERN MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 6 MILES NORTH OF
CLARKSON TO 2 MILES WEST OF COXBURG AT 1158 AM CDT...MOVING
SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CHOCTAW...SOUTHWESTERN CLAY...HOLMES...NORTHWESTERN
LEAKE...NORTHEASTERN MADISON...SOUTHEASTERN MONTGOMERY...OKTIBBEHA...
WEBSTER...NORTHWESTERN WINSTON AND ATTALA COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3350 8867 3344 8867 3305 8909 3268 8982
3279 9002 3283 9002 3288 8997 3302 9034
3301 9037 3326 8990 3322 8975 3329 8970
3329 8965 3340 8965 3373 8930 3374 8904
3351 8859
TIME...MOT...LOC 1658Z 301DEG 22KT 3371 8917 3331 8960
3299 9024
BYBSpecial weather statement, May 7, 12:30 PM CDT, 20 minutes before
LAZ007>009-015-016-023-MSZ040>043-047>049-071830-
WARREN MS-SHARKEY MS-RANKIN MS-MADISON MS-ISSAQUENA MS-HINDS MS-
YAZOO MS-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-EAST CARROLL LA-
MADISON LA-WEST CARROLL LA-
1230 PM CDT MON MAY 7 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CDT MON MAY 7 2012
...LINE OF STRONG THUNDERSTORMS PUSHING SOUTH TOWARD THE INTERSTATE
TWENTY CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 3 MILES WEST OF
VAUGHAN TO 9 MILES WEST OF DARNELL AT 1230 PM CDT...MOVING SOUTHEAST
AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN YAZOO...HINDS...SOUTHERN ISSAQUENA...MADISON...
NORTHERN RANKIN...SOUTHERN SHARKEY AND WARREN COUNTIES...AND SOUTHERN
WEST CARROLL...MADISON...SOUTHERN EAST CARROLL...NORTHEASTERN
FRANKLIN...SOUTH CENTRAL MOREHOUSE AND NORTHEASTERN RICHLAND PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3273 9176 3269 9076 3292 9007 3290 9002
3239 8975 3215 9047 3216 9072 3222 9073
3216 9078 3218 9117 3219 9117 3222 9112
3225 9113 3220 9132 3221 9146
TIME...MOT...LOC 1730Z 335DEG 22KT 3281 9009 3260 9071
3264 9160
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:33 AM CDT | Special Weather Statement | JAN | East Carroll, West Carroll | 62 min |
| May 7, 12:30 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| May 7, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 52 min |
| May 7, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 38 min |
| May 7, 2:16 PM CDT | Special Weather Statement | JAN | Franklin, Tensas | 29 min |
| May 7, 2:40 PM CDT | Special Weather Statement | JAN | Catahoula | 60 min |
| May 7, 3:38 PM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 62 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.